Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Asthma

Zocor and Asthma as A Side Effect

04/04/2006

Question:

Since I have been on Zocor(about 8 months) my asthma has been bothering me. Merch lists Asthma a a side efect of this drug. What is your take on this?

Answer:

I was unable to find any published studies in the medical literature (pubmed.gov) that describe any relation between zocor and asthma.  Also on Merck.com I was unable to find any listed side effect of "asthma" for zocor.  Zocor is associated with an increased risk of upper respiratory infections which can certainly worsen asthma.  I would discuss this further with your asthma care provider.

For more information:

Go to the Asthma health topic, where you can:

Response by:

John G Mastronarde, MD John G Mastronarde, MD
Clinical Professor of Pulmonary, Allergy, Critical Care & Sleep
College of Medicine
The Ohio State University